MAUDE Adverse Event Report: BIOSENSE WEBSTER INC SOUNDSTAR® ECO DIAGNOSTIC ULTRASOUND CATHETER; CATHETER, ULTRASOUND, INTRAVASCULAR

BIOSENSE WEBSTER INC SOUNDSTAR® ECO DIAGNOSTIC ULTRASOUND CATHETER; CATHETER, ULTRASOUND, INTRAVASCULAR
Catalog Number UNK_SOUNDSTAR
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Cardiac Perforation (2513)
Date of Event 08/15/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation (afib)-persistent ablation procedure that included a soundstar® eco diagnostic ultrasound catheter.The patient experienced cardiac perforation that required prolonged hospitalization.Two weeks after an afib-persistent case, the patient returned to the hospital and was admitted for a cardiac tamponade.The patient had come back to the hospital before complaining of pericarditis according to the physician.They ordered an echocardiogram (echo) and it was clear and the patient was sent home.The patient returned complaining of more chest pain and they did a transthoracic echo and a cardiac tamponade was shown.The medical intervention provided was a pericardiocentesis and 1 liter of fluid was removed.The patient was reported to be in stable condition.It was also reported that the patient is diabetic and on dialysis.On the day of the procedure, the international normalised ratio (inr) was 2.3.On the day when the patient came into the hospital for the same issue, the inr was 3.1 and yesterday, after getting admitted, the inr was 3.6.They also saw a little fibrosis in the interior portion of the intravenous (iv), so the physician thought it could have been a small perforation with intracardiac echocardiography (ice) in the right ventricle (rv) for possible post effusion.It was later reported that the fibroid area was anterior right ventricle.The physician used the power on the generator set to 50w and targets 425 sharepoint values for all of his passes.There was nothing unusual on the day of the procedure.The physician did not say if there was a malfunction, best guess was most likely caused by going into the right ventricle with cartosound catheter.Patient has fully recovered.The patient went home on the same day of procedure.Patient returned two weeks later and was hospitalized, length of stay unknown.Single transseptal was performed.Versa cross wire was used for transseptal.Flow settings of irrigated catheter was: 2ml/min mapping ¿ 8ml/min ¿ 15ml/min.The correct catheter settings were selected on generator.Pumped switched from low to high flow during ablation.There was no evidence of a steam pop.No known error messages observed on bwi equipment during the procedure.Force visualization features used were: graph, dashboard, vector, visitag.Parameters for stability were: 2 mm stability, 3 secs, 25% @3gm.No additional filter was used with the visitag.No color options were used.Confirmation was received that a soundstar ice catheter was used.Perforation was confirmed and thought was that the soundstar was most likely the reason.This event is being reported under the soundstar ice catheter as the perforation was in the right ventricle (rv), it is less likely that the adverse event happened due to the ablation catheter during applications in the left atrium (la).
 
Additional Manufacturer Narrative
On 18-nov-2023, the product investigation was completed as the complaint device was not returned.Since no device has been received for analysis, no product investigation can be performed, and the customer complaint cannot be confirmed.Manufacturer record evaluation cannot be conducted because the no lot number was provided by the customer.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
SOUNDSTAR® ECO DIAGNOSTIC ULTRASOUND CATHETER
Common Device Name
CATHETER, ULTRASOUND, INTRAVASCULAR
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key17826019
Report Number2029046-2023-02172
Device Sequence Number6138317
Product Code OBJ
UDI-Device Identifier10846835000153
UDI-Public10846835000153
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberUNK_SOUNDSTAR
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/29/2023
Supplement Date Received by Manufacturer11/18/2023
Initial Report FDA Received Date09/27/2023
Supplement Report FDA Received Date12/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
THMCL SMTCH SF BID, TC, D-F; UNK GENERATOR; UNK_CARTO 3
Outcome Attributed to Adverse Event Life Threatening; Hospitalization;
Patient SexMale
Patient Weight82 KG